Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 15, 2025, 7:02 AM CDT for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 7:02 AM CDT (12:02 UTC)
- Expired
- Mar 15, 2025, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Union County, AR, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 5:58 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:50 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 15, 6:50 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 650 AM CDT Sat Mar 15 2025 ...New UPDATE... .UPDATE... Issued at 647 AM CDT Sat Mar 15 2025 Per coordination with SPC...we have cancelled Severe Thunderstorm Watch #43 for all of NE TX as the instability axis has shifted east into N LA attm. Tornado Watch #44 remains in effect for all of Northern Louisiana and Union County in South Central Arkansas until 1 pm this afternoon and we should be able to begin trimming the western parishes out of is a little later this morning. 13 && .UPDATE... Issued at 300 AM CDT Sat Mar 15 2025 Collaboration call with SPC has resulted in a cancellation of Tornado Watch #38 for portions of Northern Louisiana and South Central Arkansas and the issuance of Severe Thunderstorm Watch #43 for portions of Northeast Texas, mainly south of the dryline as mentioned above. These storms will pose more of a large hail threat given the steep lapse rates in place vs a tornado threat thus the decision to go Severe Thunderstorm Watch and not Tornado Watch but per collaboration with SPC...that certainly does not mean we could not see an isolated tornado across Northeast Texas this morning. Thinking is the tornado threat will be higher across Northern Louisiana and South Central Arkansas later this morning so a new Tornado Watch will likely become necessary for areas downstream of Severe Thunderstorm Watch #43 in a few hours. 13 && .SHORT TERM... (Saturday through Sunday) Issued at 135 AM CDT Sat Mar 15 2025 Sfc dryline as of 2 AM this morning was basically paralleling the I-30 Corridor of NE TX into SW AR and had shown some instances of backing up slightly to the northwest earlier this morning but it should begin slowly advancing south and east after sunrise as our upper level trough pivots out of the Texas Hill Country and into the Middle Red River Valley. Current Tornado Watch #38 in effect until 5 AM will be allowed to expire on time and beyond this, we will need to watch for renewed convective development to our south and southwest as upper level ascent should really begin amping up near or shortly before sunrise in response to the ejecting upstream trough. The airmass to the south and east of the stalled dryline can best be described as marginally unstable attm with SBCAPE values near 1500-2000 J/KG with steep mid-level lapse rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of severe weather will be possible this morning. Assuming that the dryline behaves as progs suggest, our greatest severe weather threat area should be focused across Deep East Texas into Northern Louisiana and South Central Arkansas with the window of opportunity being mainly this morning before ending by very early afternoon at the latest across our far eastern zones as by that time, our region should become dryslotted aloft from the southwest. As the dryline advances east in advance of the upper trough axis, look for rapidly falling dewpoints which will result in rapidly falling humidity. Post dryline winds will veer around to the WSW with speeds near 10 to 20 mph with higher gusts. This again will result in an elevated Fire Danger risk today across our western half (see Fire Weather Discussion below for details). Went on the warmer side of guidance concerning temperatures today as NBM MOS has been too cool for days now and see no reason to go cooler today without a frontal passage behind the dryline today. Speaking of frontal passage, the true cold front in association with the upper trough will finally begin moving into our region from the northwest by very late this afternoon, making quick work through our region by late this evening. Cannot rule out some isolated showers in this post dryline/pre frontal airmass before skies clear areawide tonight. We will see a cool down for Sunday but nothing significant with high temperatures mostly in the 60s. 13 && .LONG TERM... (Sunday Night through Saturday) Issued at 135 AM CDT Sat Mar 15 2025 Upper ridging through the early part of next week will mean dry conditions but temperatures quickly moderate by Monday with a warming trend continuing into at least Tuesday of next week. Our next upstream trough ejects out into the Southern Plains Tuesday Night/Wed timeframe but the trough appears to be moisture starved across our region. Kept slight chance pops going for Wed across our eastern half only but this trough does not appear to have much impact on our region other than to cool us down slightly by the end the upcoming work week. 13 && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Sat Mar 15 2025 For the 15/12z TAF update...following numerous thunderstorms moving across the region this morning. As such, TAFs are going to be a mess for a while this morning for most terminals. Things should start to improve by this afternoon as storms begin to exit the region to the east. Winds will remain gusty this afternoon behind the passing thunderstorms with sustained winds of 10 to 15 kts and gusts ranging from 20 to 25 kts. /33/ && .FIRE WEATHER... Issued at 224 PM CDT Fri Mar 14 2025 There will be another elevated Fire Danger threat once again today across the western half of the Four State Region. This will include all of Northeast Texas, Southeast Oklahoma, the adjacent counties of Southwest Arkansas and the western third of Northwest Louisiana. While there will be a chance of wetting rain this morning across this region, rainfall amounts will be mainly near a quarter of an inch or less. Minimum afternoon humidity values will fall into the upper teens to near 30 percent across this region with west southwest to west winds sustained near 15 mph with higher gusts. Temperatures should fall off quickly this evening after sunset and winds will shift around to the northwest in the wake of a strong cold front. This should allow for rapid humidity recovery after sunset this evening and this should alleviate the elevated fire danger threat today. A Fire Danger Statement will be issued for the western half of our region to highlight this elevated Fire Danger threat today. 13 && .SPOTTER INFORMATION STATEMENT... Issued at 215 AM CDT Sat Mar 15 2025 Spotter activation will likely be needed today for the development of severe thunderstorms across portions of Deep East Texas into Northern Louisiana and South Central Arkansas this morning through very early this afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 48 68 43 / 70 20 0 0 MLU 77 49 65 41 / 70 20 0 0 DEQ 75 40 65 36 / 40 20 0 0 TXK 78 44 66 42 / 40 20 0 0 ELD 76 45 65 38 / 70 20 0 0 TYR 80 45 68 45 / 40 10 0 0 GGG 80 45 68 43 / 50 10 0 0 LFK 82 48 71 44 / 70 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...33
In the hours before
Local storm report, Mar 15, 5:50 AM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
550 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Hail 6 WNW Appleby 31.76N 94.71W
03/15/2025 E1.00 Inch Nacogdoches TX Broadcast Media
Public report of quarter size hail in the
Caro community.
&&
20Local storm report, Mar 15, 5:51 AM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
551 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM Hail 1 NW Blanchard 32.59N 93.90W
03/15/2025 E1.50 Inch Caddo LA Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
20Special weather statement, Mar 15, 6:15 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 AM CDT Sat Mar 15 2025
ARZ061-072-151145-
Columbia AR-Nevada AR-
615 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUMBIA AND
SOUTHEASTERN NEVADA COUNTIES UNTIL 645 AM CDT...
At 615 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Willisville, or 7 miles north of McNeil, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Rosston, Willisville, Bluff City, Young, Waterloo and College Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3344 9330 3347 9334 3374 9311 3341 9312
3336 9317
TIME...MOT...LOC 1115Z 218DEG 42KT 3345 9322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Special weather statement, Mar 15, 6:36 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 AM CDT Sat Mar 15 2025
LAZ005-006-013-014-151215-
Lincoln LA-Union LA-Ouachita LA-Jackson LA-
636 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN OUACHITA...SOUTHEASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Jonesboro, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville,
Brownsville-Bawcom, Choudrant, Chatham, Eros, Downsville, Mineral
Springs, Folksville, Caderville, Calhoun, Cheniere, Eureka, Lapine
and Drew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3250 9252 3276 9236 3257 9203 3228 9229
3228 9231 3225 9231 3221 9235 3233 9262
TIME...MOT...LOC 1136Z 209DEG 39KT 3233 9249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Local storm report, Mar 15, 6:57 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Hail 1 WSW Sarepta 32.88N 93.47W
03/15/2025 M1.50 Inch Webster LA Public
mPING Report.
&&
BTLocal storm report, Mar 15, 6:58 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
658 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Hail 4 ESE Cullen 32.94N 93.39W
03/15/2025 E1.75 Inch Webster LA Public
mPING Report.
&&
BTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:53 PM CDT | Special Weather Statement | SHV | Cherokee | 52 min |
| Mar 15, 3:26 AM CDT | Special Weather Statement | SHV | Cherokee | 34 min |
| Mar 15, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 37 min |
| Mar 15, 3:54 AM CDT | Special Weather Statement | SHV | Cherokee | 21 min |
| Mar 15, 4:37 AM CDT | Special Weather Statement | SHV | Rusk | 23 min |
| Mar 15, 4:54 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 36 min |
| Mar 15, 5:03 AM CDT | Special Weather Statement | SHV | Harrison | 42 min |
| Mar 15, 5:22 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 38 min |
| Mar 15, 5:24 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 51 min |
| Mar 15, 6:01 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| Mar 15, 8:41 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Mar 15, 5:48 AM CDT | Special Weather Statement | SHV | Jackson | 27 min |
| Mar 15, 5:57 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 48 min |
| Mar 15, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 56 min |
| Mar 15, 6:11 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 49 min |
| Mar 15, 6:33 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 42 min |
| Mar 15, 6:36 AM CDT | Special Weather Statement | SHV | Jackson, Ouachita | 39 min |
| Mar 15, 6:44 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Mar 15, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 2 more | 53 min |
| Mar 15, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 min |
| Mar 15, 7:22 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 23 min |
| Mar 15, 7:38 AM CDT | Tornado Warning | SHV | Winn | 37 min |
| Mar 15, 7:43 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita | 32 min |
| Mar 15, 7:48 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 27 min |
| Mar 15, 7:49 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, Lincoln, Natchitoches and 3 more | 56 min |
| Mar 15, 8:06 AM CDT | Tornado Warning | SHV | Jackson, Winn | 24 min |
| Mar 15, 8:14 AM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 31 min |
| Mar 15, 8:17 AM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 31 min |
| Mar 15, 8:29 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 31 min |
| Mar 15, 9:03 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 57 min |
| Mar 15, 9:09 AM CDT | Special Weather Statement | SHV | Natchitoches | 36 min |
| Mar 15, 9:13 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 3 hr |
| Mar 15, 9:23 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Winn | 3 hr |
| Mar 15, 9:26 AM CDT | Special Weather Statement | SHV | Natchitoches | 34 min |
| Mar 15, 9:29 AM CDT | Special Weather Statement | SHV | Bossier | 31 min |
| Mar 15, 9:35 AM CDT | Tornado Warning | SHV | Ouachita | 40 min |
| Mar 15, 9:48 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 35 min |
| Mar 15, 10:39 AM CDT | Special Weather Statement | SHV | Ouachita | 51 min |
| Mar 15, 12:41 PM CDT | River Flood Warning | SHV | Webster | 8 hr |
| Mar 15, 1:20 PM CDT | Special Weather Statement | SHV | Ouachita | 25 min |
| Mar 15, 1:25 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 35 min |
| Mar 15, 1:37 PM CDT | Special Weather Statement | SHV | Caldwell | 23 min |
| Mar 14, 9:33 PM CDT | Special Weather Statement | SHV | Hempstead | 27 min |
| Mar 14, 9:43 PM CDT | Special Weather Statement | SHV | Hempstead | 32 min |
| Mar 14, 9:51 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 39 min |
| Mar 14, 10:05 PM CDT | Tornado Warning | SHV | Hempstead, Lafayette, Nevada | 40 min |
| Mar 14, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 49 min |
| Mar 14, 10:39 PM CDT | Tornado Warning | SHV | Nevada | 36 min |
| Mar 14, 10:52 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 23 min |
| Mar 14, 11:06 PM CDT | Tornado Warning | SHV | Nevada | 28 min |
| Mar 15, 1:32 AM CDT | Special Weather Statement | SHV | Nevada | 28 min |
| Mar 15, 6:15 AM CDT | Special Weather Statement | SHV | Nevada | 30 min |
| Mar 15, 7:14 AM CDT | Special Weather Statement | SHV | Columbia | 46 min |
| Mar 15, 9:05 AM CDT | Special Weather Statement | SHV | Union | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.